MAUDE Adverse Event Report: ANGIODYNAMICS, INC VAXCEL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC VAXCEL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 45215
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2010, plaintiff underwent placement of the navilyst vaxcel port, reference number 45-215, lot number 1377315.The device was implanted by dr.(b)(6), md, at (b)(6), for the purpose of ongoing intravenous medications, hydration, and blood draws.On or about (b)(6) 2018, plaintiff presented herself to (b)(6) where plaintiff learned that her port was fractured and/or malfunctioned.Plaintiff was made aware by her physician that the port could not be removed.The port remains in the plaintiff's body.Plaintiff did not discover the heightened risk of the fracture related to vaxcel port defects until around (b)(6) 2023, when she saw an ad regarding the angiodynamics' defective products litigation and retained the (b)(6).
 
Additional Manufacturer Narrative
The customer's reported complaint description of port fractured and/or malfunctioned cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without a specific reported failure mode and receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The manufacturing, packaging and sterilization of the vaxcel pasv port product lot 1377315 is likely not a contributing factor to the reported port device fracture/malfunction since the port was in situ for treatment use for more than 8 years; no device history record (dhr) review is warranted.The catheter and locking connector are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure).Labeling review: the directions for use (dfu) provided with the port device contain the following.Statements: adverse events.Although vaxcel implantable port systems with pasv valve have been engineered for safety, there are inherent risks associated with any implantable device.These include the following: air or catheter embolism.Catheter occlusion, malposition, dislodgment, fragmentation, migration, disconnection, or rupture.Catheter occlusion or breakage caused by pinching between clavicle and first rib catheter thrombosis.Death.Drug extravasation.Embolism or catheter fragments.Fibrin sheath formation.Inflammation.Infection.Thromboembolism.System occlusions, lumen obstruction is usually evident by failure to aspirate or infuse through the lumen or inadequate flow and/ or high resistance pressures during aspiration and/or infusion.The causes may include inadequate catheter tip position, catheter kink, or catheter/vessel thrombosis, or fibrin sheath formation.Maintenance flush vaxcel implantable port system with pasv valve: using a "stop/start" pulsed technique with 10 ml of 0.9% sodium chloride or 5 ml heparinized saline (10-100 i.U./ml) using a 10 ml syringe or larger at least once every 4 weeks in order to maintain the integrity of the system.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VAXCEL
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23568526
Report Number1317056-2025-00320
Device Sequence Number21299387
Product Code LJT
UDI-Device IdentifierM001452150
UDI-PublicM001452150
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K030083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Model Number45215
Device Lot Number1377315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer03/28/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale